Alert archive / Kansas / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Wichita, KS
NWS Wichita, KS issued this red flag warning at Mar 19, 2022, 1:51 PM CDT for 26 counties in Kansas. It took effect at Mar 20, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2022, 1:51 PM CDT (18:51 UTC)
- In effect from
- Mar 20, 2022, 12:00 PM CDT
- Expired
- Mar 20, 2022, 7:28 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 6.9 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1545 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
219 WWUS83 KICT 191851 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 151 PM CDT Sat Mar 19 2022 KSZ032-033-047-048-050-067-201000- /O.NEW.KICT.FW.W.0007.220320T1700Z-220321T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- 151 PM CDT Sat Mar 19 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033... 047...048...050 AND 067... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon to 8 PM CDT Sunday. * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 21 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ Ketcham
3 follow-up statements
659 WWUS83 KICT 200845 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 345 AM CDT Sun Mar 20 2022 KSZ049-051>053-068>072-082-083-091>096-098>100-202345- /O.EXA.KICT.FW.W.0007.220320T1700Z-220321T0100Z/ Saline-McPherson-Marion-Chase-Harvey-Butler-Greenwood-Woodson- Allen-Kingman-Sedgwick-Harper-Sumner-Cowley-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- 345 AM CDT Sun Mar 20 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049...051...052...053...068...069...070...071...072...082...083... 091...092...093...094...095...096...098...099 AND 100... The National Weather Service in Wichita has issued a Red Flag Warning for extreme grassland fire danger, which is in effect from noon today to 8 PM CDT this evening. * Extreme Grassland Fire Danger...Is forecast. * Winds...Increasing this afternoon to 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 22 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$ KSZ032-033-047-048-050-067-202345- /O.CON.KICT.FW.W.0007.220320T1700Z-220321T0100Z/ Russell-Lincoln-Barton-Ellsworth-Rice-Reno- 345 AM CDT Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...050 AND 067... * Extreme Grassland Fire Danger...Is forecast. * Winds...South winds increasing to 20 to 35 mph with gusts up to 45 mph. * Relative Humidity...As low as 16 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
928 WWUS83 KICT 202024 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 324 PM CDT Sun Mar 20 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210100- /O.CON.KICT.FW.W.0007.000000T0000Z-220321T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 324 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 049... 051...052...053...068...069...070...071...072...082...083...091... 092...093...094...095...096...098...099 AND 100... * Extreme Grassland Fire Danger...Is forecast. * Winds...South 20 to 30 mph with gusts up to 40 mph. * Relative Humidity...As low as 15 to 20 percent. * Impacts...Any fires that develop will likely spread rapidly and become very difficult to control. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity and warm temperatures can contribute to extreme fire behavior. Please advise the appropriate officials or fire crews in the field of this fire weather product. && $$
518 WWUS83 KICT 210028 RFWICT URGENT - FIRE WEATHER MESSAGE National Weather Service Wichita KS 728 PM CDT Sun Mar 20 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210130- /O.CAN.KICT.FW.W.0007.000000T0000Z-220321T0100Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick- Harper-Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery- Labette- 728 PM CDT Sun Mar 20 2022 ...RED FLAG WARNING IS CANCELLED FOR EXTREME GRASSLAND FIRE DANGER FOR FIRE WEATHER ZONES 032...033...047...048...049...050... 051...052...053...067...068...069...070...071...072...082...083... 091...092...093...094...095...096...098...099 AND 100... The National Weather Service in Wichita has cancelled the Red Flag Warning. Gusty south winds of 20 to 30 mph for the late evening hours will lead to a very high grassland fire danger continuing for a few more hours. But the grassland fire danger will gradually diminish after sunset as relative humidity levels slowly increase. $$ Ketcham
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this red flag warning went out at Mar 19, 12:17 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Mar 19, 12:17 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Wichita KS 1217 PM CDT Sat Mar 19 2022 .SHORT TERM...(Today through Monday night) Issued at 211 AM CDT Sat Mar 19 2022 Light and variable winds are anticipated today as the mid/upper ridge builds eastward across the area. Rising heights/increasing thickness will support rising temperatures across the area today and Sunday with above average temperatures prevailing. Highs are expected to top out in the mid and upper 60s today while climbing into the 70s on Sunday. Southerly winds will ramp up on Sunday as low pressure deepens across the high plains of eastern Colorado resulting in a tightening pressure gradient downstream across the Central Plains. Mon...A shortwave trough over the Rockies on Sunday will emerge across the Southern and Central Plains as we move into the day on Monday. Widespread showers and storms are expected to develop ahead of this system early on Monday with strong H9-H8 moisture transport taking aim on southern Kansas with some elevated cape supporting an initial round of showers and storms. PWATs are progged to climb to around 1.15 inches which is well above the 90% moving average for the 3rd week of March. .LONG TERM...(Tuesday through Friday) Issued at 211 AM CDT Sat Mar 19 2022 The mid/upper trough across the Southern Plains is progged to lift slowly north and east across the area on Tue with continued chances for precipitation and seasonably cool temperatures with highs mostly in the 50s. We could see a sloppy mix of rain and snow Tue night into early Wed as temperatures approach 3 C with any lingering light precipitation changing back to rain on Wed although most locations may struggle to climb out of the 40s. The slow moving mid/upper trough is expected to finally lift north and east away from the area late in the period on Wed. Moderating temperatures are anticipated in the wake of this system with above average temperatures returning on Friday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1215 PM CDT Sat Mar 19 2022 VFR conditions are expected to prevail through the TAF period. Light winds today and tonight will give way to increasing southerly winds tomorrow morning. Wind gusts may exceed 25 knots by 18Z tomorrow. && .FIRE WEATHER... Issued at 211 AM CDT Sat Mar 19 2022 A very high grassland fire danger will return across much of the area on Sunday as above normal temperatures combine with breezy south winds and cured vegetation. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 67 39 76 49 / 0 0 0 0 Hutchinson 68 37 76 48 / 0 0 0 10 Newton 67 39 76 49 / 0 0 0 0 ElDorado 66 41 76 49 / 0 0 0 0 Winfield-KWLD 68 41 77 49 / 0 0 0 10 Russell 66 36 77 48 / 0 0 0 10 Great Bend 66 36 77 47 / 0 0 0 10 Salina 67 37 78 51 / 0 0 0 10 McPherson 67 37 76 48 / 0 0 0 0 Coffeyville 69 40 78 50 / 0 0 0 0 Chanute 68 39 77 51 / 0 0 0 0 Iola 67 39 76 50 / 0 0 0 0 Parsons-KPPF 69 39 77 51 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...MWM LONG TERM...MWM AVIATION...JC FIRE WEATHER...MWM
Hazardous weather outlook, Mar 19, 5:30 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 530 AM CDT Sat Mar 19 2022 KSZ032-033-047>053-067>072-082-083-091>096-098>100-201030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 530 AM CDT Sat Mar 19 2022 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday Warmer and breezy weather conditions will return on Sunday afternoon resulting in very high grassland fire danger across the entire area. Showers and storms are possible Monday through Tuesday. There remains a slight chance for a strong to marginally severe storm across far southern Kansas on Monday afternoon into Monday night. Snow may mix with rain showers early Wednesday across central KS. Little to no accumulation expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: https://weather.gov/crh/ghwo?sid=ict
Nearby
Red Flag Warnings in Kansas, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.